Texas, 2004

Damaging Wind in Texas, August 5, 2004

August 5, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down on power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down on power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 5, 5:45 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 5, 5:45 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
645 PM CDT THU AUG 5 2004

.DISCUSSION...WILL UPDATE INTERIOR SOUTHEAST TEXAS ZONES TO REFLECT
INCREASED CHANCE OF EVENING TSTMS..MENTIONING POSSIBILITY OF SEVERE
WEATHER AS WELL.

.PREVIOUS DISCUSSION...
THE COLD FRONT WILL ADVANCE SOUTH THROUGH CENTRAL LOUISIANA THIS
EVENING, EXITING THE FAR COASTAL WATERS FRIDAY MORNING. A MORE
STABLE CONTINENTAL AIR MASS WILL MOVE IN ON NORTHERLY WINDS, AND
REMAIN IN PLACE INTO THE WEEKEND.

FRESH WELL-MIXED AIR WILL BE IN PLACE ON FRIDAY. TEMPERATURES WILL
BE ABOUT SEASONABLE HUMIDITIES WILL BE SUBNORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  75  91  69  89 /  30   0   0   0
BPT  75  92  70  90 /  40   0   0   0
AEX  71  91  65  90 /  20   0   0   0
LFT  74  91  69  89 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

21/WILEY
Hazardous weather outlook, Aug 5, 4:30 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU AUG 5 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
0601100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
530 AM CDT THU AUG 5 2004

.DAY ONE...TODAY AND TONIGHT...
A RELATIVELY DRY FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING. ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS AN OZONE ACTION DAY IN EFFECT FOR THE SOUTHEAST TEXAS
COUNTIES OF ORANGE...JEFFERSON AND HARDIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DRIER AIR WILL QUICKLY MOVE INTO THE REGION ON FRIDAY BEHIND THE
FRONT AND COOLER TEMPERATURES ARE ALSO EXPECTED FOR THE WEEKEND.
THE NEXT CHANCE FOR RAIN WILL BE TUESDAY AS AN UPPER LEVEL SYSTEM
MOVES THROUGH THE CENTRAL US. SEVERE WEATHER CONDITIONS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
August 5, 7:38 PM CST
Where
Newton County, Burkeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
31.000, -93.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417832.